46 Yr. Old Female Had Cortizone Shot in Hip for Bersitus. 4 Mo. Later an indentation appeared in buttocks and keeps getting bigger. It was her 1st Cortizone shot and it's been 5 months since she had it. What can she do? It's also very painfull.
A Dent Appeared on Buttock Following Cortisone Shot- What Are The Options?
Doctor Answers (4)
Painful fat atrophy needs to be biopsied by your derm MD 1st.
Painful fat atrophy is a skin condition that can be serious and may have nothing to do with the cortisone shot. please get a derm consultation and possible biopsy before attempting any temporary fixes. Sincerely,
Web reference: http://www.TheBestLipoDoc.com/drdavidhansen/landing/
Fat Transfer for Contour Deformity.
This is a fairly common outcome from steroid injections. Typically it will stabalize by six months post injection and shouldn't worsen beyond that point.
It is nearly impossible to completely repair the contour deformity, but fat transfer should be able to improve it to the point that it is not very noticeable. The fat has to be carefully harvested from somewhere else, treated to separate the fat cells from the fluids and carefully injected into the area of deformity. Some of the transplanted fat will resorb so it is not completely uncommon to have to repeat the procedure in a year or so.
I hope that her bursitis improved!
Fat has atrophied
It sounds like there has been atrophy of fat at the injection site. Any number of fillers can be injected to correct this, all with their own advantages and disadvantages. My recommendation would be to use fat grafting. This can be taken from the surrounding area and placed in the indentation.
All the best,
Web reference: http://aaaplasticsurgery.com
You might also like...
Cortisone shot to buttocks
Your best options are to have the dimple filled with a filler- fat or one of the other fillers available though my prefernce would be for the fat. It may need to be repeated multiple times as the process develops.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.